Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

July 10, 2012Hendry County, Florida

NWS Miami, FL issued this special weather statement at Jul 10, 2012, 5:49 PM EDT for Hendry County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2012, 5:49 PM EDT (21:49 UTC)
Expired
Jul 10, 2012, 6:15 PM EDT
In force
26 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 141 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2145 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2145 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS82 KMFL 102149
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
549 PM EDT TUE JUL 10 2012

FLZ063-066-070-102215-
GLADES FL HENDRY FL INLAND COLLIER COUNTY FL 
549 PM EDT TUE JUL 10 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GLADES COUNTY 
  HENDRY COUNTY 
  EXTREME NORTH CENTRAL COLLIER COUNTY 

* UNTIL 615 PM EDT

* AT 548 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DEVILS GARDEN...AND MOVING
  NORTHWEST AT 25 MPH.

* THE STORM WILL AFFECT...
  DEVILS GARDEN...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT 
LIGHTNING AND GUSTY WINDS UP TO 45 MPH. LIGHTNING IS THE NUMBER ONE 
WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO 
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND 
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING 
UNTIL THE STORM PASSES.

LAT...LON 2690 8113 2650 8095 2640 8111 2669 8156
TIME...MOT...LOC 2148Z 144DEG 20KT 2653 8109

$$

85-GIBBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:16 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jul 10, 2:16 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
216 PM EDT TUE JUL 10 2012

.DISCUSSION...DEEP LAYER RIDGE HAS BECOME ESTABLISHED ACROSS THE
ATLANTIC AND EXTENDING ACROSS N FL WITH A WEAK TROUGH OVER THE
WESTERN GULF. THIS SYNOPTIC PATTERN WILL PERSIST THROUGH THE SHORT
TERM FCST MAINTAINING A DEEP EASTERLY FLOW ACROSS THE REGION WITH
SLIGHTLY ABOVE AVERAGE PWAT VALUES FOR MID JULY. EMBEDDED IN THE
EAST FLOW WILL BE A SERIES OF WEAK LOW-MID LEVEL TROUGHS
INTERACTING WITH THE ABUNDANT TROPICAL MOISTURE. THE TIMING OF
EACH INDIVIDUAL TROUGH IS UNCERTAIN BUT THIS TYPE OF PATTERN
SUGGESTS NOCTURNAL SHRA/ISOLD TSRA OVER THE ATLANTIC AND GULF
WATERS WITH AFTERNOON AND EARLY EVENING ENHANCED CONVECTION OVER
THE MAINLAND WITH THE INTERIOR AND WEST COAST BEING THE MAIN
FOCUS. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL WITH
FREQUENT TO EXCESSIVE LIGHTNING ALTHOUGH A FEW STORMS COULD BECOME
STRONG WITH GUSTY WINDS.

THIS PATTERN WILL CHANGE LITTLE THROUGH THE END OF THE WEEK INTO THE
UPCOMING WEEKEND AS A LARGE MID LEVEL RIDGE WILL BUILD OFF THE
CAROLINA CST AND HEIGHTS SLOWLY RISE OVER THE SOUTHEAST STATES. A
TUTT LIKE FEATURE WILL ALSO TRACK WEST ACROSS CUBA AND THE GULF THIS
WEEKEND. AS THE SFC RIDGE AXIS REMAINS TO THE NORTHEAST OF S FL WILL
MAINTAIN AN EASTERLY FLOW. THIS WILL CONTINUE A TRANSPORT OF
MOIST FLOW ACROSS S FL WITH SCT DIURNAL CONVECTION EXPECTED AND
TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL.

&&

.MARINE...WINDS WILL GENERALLY BE 15 KNOTS OR LESS THROUGH AT LEAST
THE END OF THIS WEEK AND POSSIBLY A SLIGHT INCREASE TOWARDS THE
WEEKEND. SEAS WILL BE AT 4 FT OR LESS FOR THE MOST PART WITH SCT
SHRA/TSRA THROUGH THE PERIOD.

&&

.FIRE WEATHER...AMPLE LOW LEVEL TROPICAL MOISTURE TO REMAIN IN
PLACE SO NO MAJOR CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  89  76  89 / 30 50 30 40
FORT LAUDERDALE  78  89  77  90 / 30 50 30 40
MIAMI            78  89  78  90 / 40 50 30 50
NAPLES           75  89  75  90 / 40 60 30 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...47/RGH
Hazardous weather outlook, Jul 10, 3:57 AM EDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
357 AM EDT TUE JUL 10 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
102300-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
357 AM EDT TUE JUL 10 2012

...A FEW STRONG THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...
...SLIGHT RISK OF WATERSPOUTS GULF AND ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE
ENTIRE REGION. THE PRIMARY IMPACTS WILL BE OCCASIONAL TO FREQUENT
LIGHTNING STRIKES AND HEAVY RAINFALL. A FEW THUNDERSTORMS MAY
ALSO PRODUCE STRONG GUSTY WINDS AND SMALL HAIL.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE
GULF WATERS AND THE ATLANTIC WATERS, INCLUDING BISCAYNE BAY.

WIND: A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS OF 40 TO 50
MPH.

HAIL: THE STRONGEST THUNDERSTORMS MAY PRODUCE NICKEL SIZED HAIL,
WITH THE GREATEST RISK THIS AFTERNOON AND EVENING.

FLOODING: SLOW STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAINFALL
WITH AMOUNTS IN EXCESS OF 2 INCHES POSSIBLE IN A SHORT PERIOD OF
TIME, POTENTIALLY RESULTING IN TEMPORARY FLOODING OF LOW LYING
AND POORLY DRAINED AREAS.

RIP CURRENTS: PERSISTENT ONSHORE FLOW WILL RESULT IN A SLIGHT
RISK OF RIP CURRENTS AT THE EAST COAST BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY, ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL,
OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND GUSTY WINDS ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS
ARE ENCOURAGED TO REPORT ANY STRONG THUNDERSTORMS TO THE NATIONAL
WEATHER SERVICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 10, 4:40 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
440 PM EDT TUE JUL 10 2012

FLZ063-102115-
GLADES FL
440 PM EDT TUE JUL 10 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GLADES COUNTY

* UNTIL 515 PM EDT

* AT 434 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PALMDALE...AND MOVING WEST
  AT 15 MPH.

* THE STORM WILL AFFECT...
  PALMDALE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT
LIGHTNING AND GUSTY WINDS UP TO 45 MPH. LIGHTNING IS THE NUMBER ONE
WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

LAT...LON 2694 8112 2681 8118 2686 8150 2704 8142
      2704 8139
TIME...MOT...LOC 2038Z 112DEG 11KT 2688 8126

RIVERA
Special weather statement, Jul 10, 5:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
549 PM EDT TUE JUL 10 2012

FLZ063-066-070-102215-
GLADES FL HENDRY FL INLAND COLLIER COUNTY FL
549 PM EDT TUE JUL 10 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GLADES COUNTY
  HENDRY COUNTY
  EXTREME NORTH CENTRAL COLLIER COUNTY

* UNTIL 615 PM EDT

* AT 548 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DEVILS GARDEN...AND MOVING
  NORTHWEST AT 25 MPH.

* THE STORM WILL AFFECT...
  DEVILS GARDEN...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT
LIGHTNING AND GUSTY WINDS UP TO 45 MPH. LIGHTNING IS THE NUMBER ONE
WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

LAT...LON 2690 8113 2650 8095 2640 8111 2669 8156
TIME...MOT...LOC 2148Z 144DEG 20KT 2653 8109

85-GIBBS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:47 AM EDTSpecial Marine WarningMFL36 min
Jul 10, 4:40 PM EDTSpecial Weather StatementMFLGlades35 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.